MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276110
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "mechanical damage of reamers during reaming of tibial bone.Every next reamer were blocking in marrow cavity.They were used according to instruction for use, starting from the smallest.In the end replacement device from different company has been used.Nothing left in patient body." 12/19/2024 - additional information received: deformation of the device, device was changed due to possibility of breaking.All instruments used to drill were compatible with bixcut reamers.There were used stryker¿s power tools with all appropriate attachments.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Corrections: please refer to section d2a, d2b and h6 health impact code.The reported event could be confirmed based on the inspection of the returned reamer.The device inspection revealed the following: the identification of the returned reamer could be confirmed based on the catalog # and the lot # marked.The instrument is bent at the extremity of the flexible shaft, close to the cutting tip.The flutes of the instrument are heavily worn out, much more than what is usually observed for an 8-month-old reamer.Dimensional and material integrity inspection showed the device to be within specification.Based on investigation, the root cause was attributed to an user related issue.The damage observed on the reamer is most probably a result of excessive bending load combined with excessive drilling speed.The extent of the damage observed is unusual for an 8-month-old device, which has only been used 10 to 15 times (as reported by the user).This indicates that the reamer has been handled carelessly.No statement regarding hard bone has been given by hcp and no x-rays were received.Therefore, it is not possible to make any statement of a possible influence of the patient's bone condition on the damage of the reamer.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20995780
Report Number0009610622-2024-00969
Device Sequence Number4464347
Product Code LXH
UDI-Device Identifier04546540145864
UDI-Public(01)04546540145864(10)K1B24F3
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276110
Device Lot NumberK1B24F3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown